Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 12, NWS La Crosse, WI

June 19, 20148 counties in Iowa; Crawford County, Grant County, Wisconsin; Mower County, Minnesota

NWS La Crosse, WI issued this flash flood warning at Jun 19, 2014, 7:40 AM CDT for 8 counties in Iowa; Crawford County, Grant County, Wisconsin; Mower County, Minnesota. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 7:40 AM CDT (12:40 UTC)
Expired
Jun 19, 2014, 1:30 PM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Mower County, MN, Crawford County, WI, Grant County, WI

The radar

The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:34 AM CDTFLASH FLOODOssian, IAWINNESHIEK COUNTY SHERIFF REPORTS THAT 177TH ST IS CLOSED DUE TO A PLUGGED CULVERT. CREWS ARE WORKING ON A NUMBER OF WASHED OUT ROADS.
Jun 19, 8:37 AM CDTFLASH FLOODWaukon, IAALLAMAKEE COUNTY SHERIFF REPORTS THAT THE YELLOW RIVER OVER FOREST MILLS RD/COUNTY ROAD X16. WORKERS ARE TRYING TO FIX OTHER ROADS THAT HAD WASHED OUT.
Jun 19, 8:59 AM CDTFLASH FLOODNew Hampton, IACHICKASAW COUNTY SHERIFF REPORTS THAT A NUMBER OF COUNTY ROADS ARE CLOSED AND WORKERS ARE TRYING TO FIX ANY WASHED OUT ROADS. GETTING SANDBAG REQUESTS ON THE EAST SIDE OF NEW HAMPTON.
Jun 19, 9:35 AM CDTFLASH FLOODClermont, IATURKEY RIVER COMING UP IN NORTHEAST PART OF FAYETTE COUNTY. CAMPGROUNDS IN CLERMONT AND ELGIN MAY BE EVACUATED.
Jun 19, 9:48 AM CDTFLASH FLOOD2 S Austin, MNMOWER COUNTY SHERIFF REPORTS WATER OVER HIGHWAY 105 SOUTH OF AUSTIN.
Jun 19, 1:15 PM CDTFLASH FLOOD4 S Waucoma, IAWATER OVER 260TH AND V AVE IN NORTHWEST FAYETTE COUNTY FROM 1.45 INCHES OF RAIN IN PAST 45 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WGUS53 KARX 191240
FFWARX
IAC005-037-043-065-067-089-131-191-MNC099-WIC023-043-191830-
/O.NEW.KARX.FF.W.0012.140619T1240Z-140619T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
740 AM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FLOYD COUNTY IN NORTH CENTRAL IOWA...
  NORTHEASTERN FAYETTE COUNTY IN NORTHEAST IOWA...
  CLAYTON COUNTY IN NORTHEAST IOWA...
  HOWARD COUNTY IN NORTHEAST IOWA...
  ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  CHICKASAW COUNTY IN NORTHEAST IOWA...
  MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  WINNESHIEK COUNTY IN NORTHEAST IOWA...
  MOWER COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHERN CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
  GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 130 PM CDT

* AT 737 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING 
  ACROSS NORTHEAST IOWA...SOUTHWEST WISCONSIN AND SOUTH CENTRAL 
  MINNESOTA.  3 TO 5 INCHES OF RAIN HAVE FALLEN OVERNIGHT WITH AN 
  ADDITIONAL 1 TO 2 INCHES POSSIBLE THIS MORNING. FLASH FLOODING IS 
  ALREADY OCCURRING. EXCESSIVE RAINFALL OVER THE WARNING AREA WILL 
  CAUSE MUD SLIDES NEAR STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF 
  ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.  A NUMBER OF 
  ROADS HAVE BEEN CLOSED AND A FEW ROCKSLIDES HAVE BEEN REPORTED IN 
  CRAWFORD AND GRANT COUNTY AS WELL. FLASH FLOODING IS ALREADY 
  OCCURRING.

FLOOD WATERS ARE MOVING DOWN THE YELLOW RIVER FROM OSIAN IOWA DOWN 
TO VOLNEY IOWA AND THE TURKEY RIVER FROM FORT ATKINSON IOWA TO 
ELKADER IOWA. TRIBUTARY RIVERS AND CREEKS WILL CREST THIS MORNING 
BUT THE MAIN STEM RIVERS MAY NOT CREST UNTIL TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4264 9071 4267 9088 4264 9090 4264 9163
      4287 9162 4291 9302 4384 9305 4383 9245
      4349 9247 4350 9184 4317 9066 4320 9043
      4251 9043 4251 9063

$$

HALBACH
3 follow-up statements
613 
WGUS73 KARX 191416
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
916 AM CDT THU JUN 19 2014

IAC005-037-043-065-067-089-131-191-MNC099-WIC023-043-191830-
/O.CON.KARX.FF.W.0012.000000T0000Z-140619T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD IA-FAYETTE IA-CLAYTON IA-HOWARD IA-ALLAMAKEE IA-CHICKASAW IA-
MITCHELL IA-WINNESHIEK IA-MOWER MN-CRAWFORD WI-GRANT WI-
916 AM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
FLOYD...NORTHEASTERN FAYETTE...CLAYTON...HOWARD...ALLAMAKEE...
CHICKASAW...MITCHELL...WINNESHIEK...MOWER...SOUTHERN CRAWFORD AND
GRANT COUNTIES...

AT 914 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN 
PORTIONS OF NORTHEAST IOWA...SOUTHWEST WISCONSIN AND SOUTH CENTRAL 
MINNESOTA. 3 TO 5 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS 
ALREADY OCCURRING. A NUMBER OF ROADS REMAIN CLOSED ALONG THE YELLOW 
AND TURKEY RIVERS WHERE HIGH WATER HAS BEEN FOR MUCH OF THE MORNING.

EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4264 9071 4267 9088 4264 9090 4264 9163
      4287 9162 4291 9302 4384 9305 4383 9245
      4349 9247 4350 9184 4317 9066 4320 9043
      4251 9043 4251 9063

$$

HALBACH
899 
WGUS73 KARX 191459
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
959 AM CDT THU JUN 19 2014

WIC023-043-191506-
/O.CAN.KARX.FF.W.0012.000000T0000Z-140619T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD WI-GRANT WI-
959 AM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING FOR SOUTHERN CRAWFORD AND GRANT COUNTIES
IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 4383 9245 4349 9247 4350 9184 4329 9108
      4325 9106 4312 9118 4291 9115 4288 9110
      4274 9106 4268 9091 4264 9090 4264 9163
      4287 9162 4289 9208 4291 9209 4291 9302
      4384 9305

$$

IAC005-037-043-065-067-089-131-191-MNC099-191830-
/O.CON.KARX.FF.W.0012.000000T0000Z-140619T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD IA-FAYETTE IA-CLAYTON IA-HOWARD IA-ALLAMAKEE IA-CHICKASAW IA-
MITCHELL IA-WINNESHIEK IA-MOWER MN-
959 AM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
FLOYD...NORTHEASTERN FAYETTE...CLAYTON...HOWARD...ALLAMAKEE...
CHICKASAW...MITCHELL...WINNESHIEK AND MOWER COUNTIES...

AT 956 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN 
NORTHEAST IOWA AND MOWER COUNTY MINNESOTA. 3 TO 6 INCHES OF RAIN 
HAVE FALLEN AND FLASH FLOODING IS ALREADY OCCURRING. A NUMBER OF 
ROADS STILL HAVE WATER OVER THEM OR HAVE BEEN WASHED OUT

EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.

FLOOD WATERS ARE MOVING DOWN THE YELLOW RIVER FROM OSIAN IOWA DOWN 
THROUGH VOLNEY IOWA AND THE TURKEY RIVER FROM FORT ATKINSON IOWA TO 
ELKADER IOWA. TRIBUTARY RIVERS AND CREEKS WILL CREST THIS MORNING 
BUT THE MAIN STEM RIVERS MAY NOT CREST UNTIL TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.

&&

LAT...LON 4383 9245 4349 9247 4350 9184 4329 9108
      4325 9106 4312 9118 4291 9115 4288 9110
      4274 9106 4268 9091 4264 9090 4264 9163
      4287 9162 4289 9208 4291 9209 4291 9302
      4384 9305

$$

HALBACH
531 
WGUS73 KARX 191745
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1245 PM CDT THU JUN 19 2014

MNC099-191750-
/O.CAN.KARX.FF.W.0012.000000T0000Z-140619T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOWER MN-
1245 PM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING FOR MOWER COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 4349 9247 4350 9184 4329 9108 4325 9106
      4312 9118 4291 9115 4288 9110 4274 9106
      4268 9091 4268 9100 4278 9144 4287 9162
      4289 9208 4291 9209 4291 9302 4323 9303

$$

IAC005-037-043-065-067-089-131-191-191830-
/O.CON.KARX.FF.W.0012.000000T0000Z-140619T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD IA-FAYETTE IA-CLAYTON IA-HOWARD IA-ALLAMAKEE IA-CHICKASAW IA-
MITCHELL IA-WINNESHIEK IA-
1245 PM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
FLOYD...NORTHERN FAYETTE...CLAYTON...HOWARD...ALLAMAKEE...
CHICKASAW...SOUTHERN MITCHELL AND WINNESHIEK COUNTIES...

AT 1240 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN 
NORTHEAST IOWA. 3 TO 6 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS 
ALREADY OCCURRING. A NUMBER OF ROADS ARE STILL UNDER WATER OR HAVE 
BEEN WASHED OUT ACROSS THE WARNING AREA...PARTICULARLY IN SOUTHERN 
WINNESHIEK COUNTY. 
 
A BRIEF PERIOD OF TORRENTIAL RAINFALL IS MOVING THROUGH WITH 
RAINFALL RATES OF A HALF INCH TO AN INCH PER HOUR.  

EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.

FLOOD WATERS ARE MOVING DOWN THE YELLOW RIVER FROM OSIAN IOWA DOWN 
THROUGH VOLNEY IOWA AND THE TURKEY RIVER FROM FORT ATKINSON IOWA TO 
ELKADER IOWA. TRIBUTARY RIVERS AND CREEKS WILL CREST THIS MORNING 
BUT THE MAIN STEM RIVERS MAY NOT CREST UNTIL TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4349 9247 4350 9184 4329 9108 4325 9106
      4312 9118 4291 9115 4288 9110 4274 9106
      4268 9091 4268 9100 4278 9144 4287 9162
      4289 9208 4291 9209 4291 9302 4323 9303

$$

HALBACH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:35 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 19, 6:35 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
635 AM CDT THU JUN 19 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 425 AM CDT THU JUN 19 2014

FORECAST TIME WAS SPENT ON IMMEDIATE CONVECTION AND FLOODING
ISSUES...AND THEN THE EVOLUTION AND THREATS THROUGH FRIDAY
MORNING.

ONGOING CONVECTION HAS BEEN REALLY HITTING NORTHEAST IOWA HARD
WITH HEAVY RAIN IN A NEARLY STAGNANT BAND FROM CRESCO TO NEAR
POSTVILLE. RADAR ESTIMATES ARE 5-7 INCHES IN THAT AREA WITH LEGACY
AND DUAL POL...AND IF WE ARE CONSERVATIVE...AT LEAST 4 INCHES HAS
FALLEN ON THAT BAND. THE LATEST TRENDS HAVE THE COMPLEX SLOWLY
SHIFTING SOUTH AS THE COLD POOL DEEPENS. ANOTHER COMPLEX IN
CENTRAL MN IN NOW CANCELLED TORNADO WATCH IS LIFTING NORTHEAST
TIED TO SHORTWAVE TROUGH LIFTING THROUGH THE EASTERN DAKOTAS. THE
SOUTHERN PART OF THAT COMPLEX WILL CLIP THE NORTHWEST MOST
FORECAST AREA WITH STORMS THIS MORNING...BUT THE MAIN STORY IS
NORTHEAST IOWA.

LATEST RAP TRENDS ARE STEADY AND LEND CONFIDENCE THAT THE MOISTURE
TRANSPORT WILL FOCUS NORTHWARD INTO NRN MN AND SOUTHWARD TOWARD
IL/I-80 AS SUNRISE APPROACHES. THIS...IN COMBINATION WITH THE COLD
POOL DEEPENING SHOULD MOVE THE CONVECTION OUT OF NORTHEAST IA AND
SOUTHWEST WI AS THE EARLY MORNING PROGRESSES. 1000 J/KG MUCAPE
LINE PER SPC ANALYSIS IS NOW FROM MINNEAPOLIS TO CHICAGO AND SOUTH
WITH STILL SOME 2000J/KG VALUES TOWARD KALO IN NORTHEAST IOWA. SO
PLENTY OF ENERGY FOR RAINFALL MAKERS.

THE DAYTIME HOURS SEEM TO BE VERY SIMILAR TO PAST DAYS WHERE
CONVECTION WILL BE ON THE DOWNWARD TREND ACROSS THE AREA THIS
MORNING...ONLY TO BUILD CAPE AGAIN THROUGH THE DAY. THE WARM
FRONTAL BOUNDARY WILL AGAIN BE LOCATED TO THE SOUTH AND SHIFT
NORTH THROUGH THE DAY LYING UP AGAIN NEAR A KAEL-KDBQ LINE BY
EVENING. SOME OF THE MODEL GUIDANCE ARE CONVECTING THE THE WARM
FRONT BUT BELIEVE THE CAP SHOULD HOLD AND ALLOW CAPE TO BUILD WITH
NO REAL FORCING ON THAT BOUNDARY EXCEPT WEAK SURFACE CONVERGENCE.
GOES WATER VAPOR IMAGERY DEPICTS THE SHORTWAVE TROUGH IN WYOMING
THAT WILL ROTATE NORTHEAST THROUGH THE UPPER MIDWEST AND PUSH THE
COLD FRONT EASTWARD ACROSS THE FORECAST AREA TONIGHT...A SLOWER
PROGRESSION THAN EARLIER FORECASTS. THE LATEST 19.05 AND 19.06
HRRR RUNS HAVE COME TO EXACTLY WHAT OUR VISUALIZATION IS FOR THE
LATER MORNING AND AFTERNOON. A BREAK...FOLLOWED BY THE COLD FRONT
MOVING INTO 2000 J/KG MLCAPE AND FORMING A LINE OF STORMS TO MOVE
THROUGH THE FORECAST AREA MAINLY THIS EVENING.

WIND SHEAR WITH THIS CONVECTION IS ONLY IN THE 0-3KM LAYER AND
WEAK TO MODERATE...MAYBE 20-25 KTS. WITH THE FRONTAL FORCING
FAVORING A LINE OF CONVECTION AND 0-3KM SHEAR VECTOR ORIENTED
WEST-EAST...BOWING LINE SEGMENTS AND WIND DAMAGE ARE THREAT THAT
IS FAVORED. SPC DAY 1 OUTLOOK LOOKS ABOUT RIGHT WITH MAIN WIND
THREAT COVERAGE WEST OF MISS RIVER. WOULD THINK THAT WI STILL HAS
A CHANCE AT DAMAGING WINDS...BUT LESS IN COVERAGE. THE PROGRESSIVE
NATURE TO THE SYSTEM WILL PROVIDE SOME LIMIT TO THE RAINFALL BUT
WITH PRECIPITABLE WATER OVER 1.5 INCHES AND THE SAME AIR MASS AS
PREVIOUS DAYS...WITH GOOD INSTABILITY BUILDING TODAY...1-2 INCHES
OF RAIN COULD AFFECT MOST AREAS. ONE POTENTIAL PROBLEM WOULD BE
IF THE WARM FRONT DOES CONVECT AS COLD FRONT APPROACHES LATER AND
FORCING INCREASES...AS THAT WOULD PROVIDE A LONGER DURATION RAIN
CHANCE NEAR AND NORTHEAST OF WARM FRONT. THUS...HAVE EXTENDED THE
FLASH FLOOD WATCH THROUGH FRIDAY MORNING /SEE HYDROLOGY SECTION/.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 257 AM CDT THU JUN 19 2014

FRIDAY THROUGH MONDAY...
HERE IS THE GOOD NEWS SECTION FOR THOSE THAT HAVE ENDURED
FLOODING. FRIDAY WILL BE A DRYING DAY WITH THE HIGH PRECIPITABLE
WATER AIR MASS OF 1.8 INCHES SHIFTING EAST POST-FRONTALLY...AND
SOMEWHAT LOWER VALUES OF 1.25 INCHES COMING INTO THE AREA /ABOUT
125-150 PERCENT NORMAL/. CONVECTIVE CHANCES STILL ARE AROUND WITH
WEAK IMPULSES MOVING THROUGH THE AREA AND A BIT STRONGER SHORTWAVE
TROUGH MOVING THROUGH MONDAY. OVERALL...WILL HAVE TO ASSESS THIS
BETTER FRIDAY AFTER THIS HIGHER IMPACT WEATHER MOVES THROUGH. IT
STILL LOOKS LIKE AN ACTIVE PERIOD...AND RAINFALL COULD STILL BE
MODERATE IN RATE...BUT IT SEEMS LESS ORGANIZED EXCEPT FOR MONDAY.

TUESDAY THROUGH WEDNESDAY...
THESE DAYS APPEAR TO BE DRY AND TEMPERATURES PRETTY NORMAL.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 635 AM CDT THU JUN 19 2014

LOW LEVEL JET CONTINUED TO FIRE SHOWERS/STORMS NORTH OF A WARM
FRONT...TRACKING NORTH NORTHEAST INTO SOUTHEAST MN/WESTERN WI. THESE
WILL IMPACT KRST...AND LIKELY KLSE THROUGH 14-15Z. RETREATING JET
SHOULD RESULT IN DIMINISHMENT IN THE AREAL COVERAGE/INTENSITY OF THE
PCPN BY MID MORNING...AND RESULT IN A RELATIVELY DRY PERIOD FROM
LATE MORNING INTO THE MID/LATE AFTERNOON HOURS. STORMS WILL REFIRE
NORTH OF THE WARM FRONT - WAVERING WEST TO EAST ACROSS CENTRAL IA -
AND AHEAD OF A COLD FRONT MARCHING EAST ACROSS MN/IA. TSRA CAN BE
EXPECTED FOR KRST/KLSE DURING THE EVENING...WITH HEAVY RAIN AND
STRONG WIND GUSTS LIKELY. TIMING FOR THE ONSET OF THIS NEXT ROUND IS
NOT CLEAR THOUGH...AND THE FORECAST MAY NEED TO BE MOVED UP A FEW
HOURS. TRENDS WILL HAVE TO BE MONITORED CLOSELY AND FORECASTS
UPDATED AS NEEDED.

&&

.HYDROLOGY...
ISSUED AT 425 AM CDT THU JUN 19 2014

HAVE DECIDED TO EXTENDED THE FLASH FLOOD WATCH TO 7 AM FRIDAY.

MANY AREA SOILS ARE SATURATED FROM THE HEAVY RAINFALL OVER THE
PAST SEVERAL DAYS. LOOKS LIKE ANYWHERE FROM 3-7 INCHES OF
RAIN...POSSIBLY HIGHER WHEN THE TOTALS COME IN THIS MORNING...HAS FALLEN
SINCE SUNDAY IN THE FLASH FLOOD WATCH AREA. WITH A DELAY OF THE
FRONTAL PASSAGE TO MORE ON PEAK HEATING THIS EVENING AND ANOTHER
ROUND OF 1-2 INCHES EXPECTED TONIGHT...DECIDED TO EXTENDED THE
FLASH FLOOD WATCH. DO THINK TONIGHTS LINE OF STORMS WILL BE
PROGRESSIVE BUT STILL COULD PRODUCE ANOTHER 1-2 INCHES VERY
RAPIDLY AND THOSE AREAS THAT ARE VULNERABLE WILL SEE FLASH FLOOD
POTENTIAL. THERE MAY ALSO BE EXISTING AREAL FLOOD WARNINGS IN
PLACE FROM CURRENT RAINFALL IMPACTS. KIND OF A MESS FROM A
SERVICE/PRODUCT STANDPOINT.

RIVERS IN NORTHEAST IOWA WILL NEED AT LEAST MINOR FLOOD WARNINGS
IT APPEARS. WE WILL ASSESS THIS IN THE NEXT SEVERAL HOURS...BUT IT
APPEARS THE UPPER IOWA AND TURKEY RIVERS WILL NEED WARNINGS. THE
TURKEY BASIN TOOK A BIG HIT TO THE HEADWATERS...AND AM HOPING THE
CURRENT RAINS KEEP MOVING SOUTH TO AVOID A TOTAL BASIN POUNDING
AND MORE MODERATE LEVEL FLOODING. THE YELLOW RIVER NEAR POSTVILLE
WAS ABOUT 6 FEET OVER FLOOD STAGE AND ALTHOUGH WE DONT ISSUE
FORECASTS THERE...IT WILL PROBABLY RISE ANOTHER 2-3 FEET TO NEAR
18. THAT IS A STEEP RIVER IN THAT AREA AND THIS IS DANGEROUS
FLOODING...BUT IT IS ALSO MAINLY PASTURE LAND.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ032>034-041>044-
     053>055-061.

MN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR IAZ008>011-018-019-
     029-030.

&&

SHORT TERM...BAUMGARDT
LONG TERM...BAUMGARDT
AVIATION...BOYNE
HYDROLOGY...BAUMGARDT
Hazardous weather outlook, Jun 19, 6:17 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
617 AM CDT THU JUN 19 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-201100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
617 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DIMINISH THIS MORNING...BUT WILL PRODUCE HEAVY
RAIN AND POTENTIALLY DAMAGING WINDS.

FLASH FLOODING IS ALREADY OCCURRING OVER PARTS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN. MANY ROADS HAVE WATER ACROSS THEM...SOME
MUDSLIDES HAVE BEEN REPORTED...ALONG WITH FLOODED BASEMENTS.

MORE STORMS WILL FIRE TO THE WEST AND SOUTH OF THE AREA LATER THIS
AFTERNOON...ADVANCING EAST AND NORTHEAST RESPECTIVELY. HEAVY RAIN
WILL FALL WITH ANY OF THE THUNDERSTORMS...AND COULD RESULT IN
FURTHER FLASH FLOODING...ESPECIALLY ACROSS NORTHEAST IOWA AND
SOUTHWEST WISCONSIN. THERE WILL ALSO BE A DAMAGING WIND AND LARGE
HAIL THREAT DURING THE EVENING...MOSTLY WEST OF THE MISSISSIPPI
RIVER.

RIVERS ARE HIGH AND SOME ARE FLOODING ACROSS PARTS OF NORTHEAST
IOWA AND SOUTHWEST WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...CONTINUE FOR FRIDAY THROUGH WEDNESDAY. IT IS TOO
EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER THREAT WITH
ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED THIS EVENING...MOSTLY WEST OF
THE MISSISSIPPI RIVER. RAINFALL AND FLOODING REPORTS ARE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED AT THIS TIME.

RIECK

In the hours before

Local storm report, Jun 19, 4:53 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
453 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 AM     HEAVY RAIN       FORT ATKINSON           43.14N 91.93W
06/19/2014  M3.67 INCH       WINNESHIEK         IA   BROADCAST MEDIA

            SINCE MIDNIGHT. PUBLIC REPORT RELAY FROM KWWL.

&&

DANB
Local storm report, Jun 19, 4:56 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
456 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 AM     FLASH FLOOD      POTOSI                  42.69N 90.71W
06/19/2014                   GRANT              WI   911 CALL CENTER

            MUD/ROCKSLIDE IN FRONT OF THE POTOSI BREWERY AT HWY
            133/S. MAIN ST. ROAD IS CLOSED.

&&

HALBACH
Special weather statement, Jun 19, 5:54 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
554 AM CDT THU JUN 19 2014

MNZ079-087-191130-
OLMSTED-WABASHA-
554 AM CDT THU JUN 19 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OLMSTED AND WESTERN
WABASHA COUNTIES...

AT 554 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DODGE CENTER TO 6 MILES EAST OF BROWNSDALE...AND
MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  BYRON AROUND 605 AM CDT.
  ROCHESTER AROUND 610 AM CDT.
  PINE ISLAND...STEWARTVILLE AND ORONOCO AROUND 615 AM CDT.
  MAZEPPA AROUND 625 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HIGHWAY 52 AND
COUNTY 14...ROCK DELL...SALEM CORNERS AND BEAR VALLEY.

LAT...LON 4419 9268 4419 9255 4436 9255 4437 9243
      4446 9242 4446 9228 4385 9229 4383 9269
TIME...MOT...LOC 1054Z 217DEG 41KT 4400 9281 4374 9275

HALBACH
Local storm report, Jun 19, 6:36 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     HEAVY RAIN       2 E OSSIAN              43.15N 91.72W
06/19/2014  M4.90 INCH       WINNESHIEK         IA   BROADCAST MEDIA

            LOCATION EAST OF OSSIAN APPROXIMATE. OVERNIGHT RAINFALL
            TOTAL. PUBLIC REPORT RELAY BY KWWL.

&&

DANB
Local storm report, Jun 19, 6:44 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
644 AM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     HEAVY RAIN       HARPERS FERRY           43.20N 91.15W
06/19/2014  M3.20 INCH       ALLAMAKEE          IA   PUBLIC

            RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS

0639 AM     HEAVY RAIN       MARQUETTE               43.04N 91.18W
06/19/2014  M3.00 INCH       CLAYTON            IA   PUBLIC

            RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS

0640 AM     HEAVY RAIN       WAUKON                  43.27N 91.48W
06/19/2014  M1.60 INCH       ALLAMAKEE          IA   PUBLIC

            RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 19, 7:17 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 AM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     HEAVY RAIN       1 E OSSIAN              43.15N 91.74W
06/19/2014  M4.90 INCH       WINNESHIEK         IA   PUBLIC

            RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS

0716 AM     HEAVY RAIN       2 SE SPILLVILLE         43.18N 91.92W
06/19/2014  M4.00 INCH       WINNESHIEK         IA   PUBLIC

            HEAVY RAIN DURATION 24 HOURS

0600 AM     HEAVY RAIN       NEW HAMPTON             43.06N 92.31W
06/19/2014  M3.95 INCH       CHICKASAW          IA   COOP OBSERVER

            COOP OBSERVER STATION NEW HAMPTON /NHPI4/
            HEAVY RAIN DURATION 24 HOURS

0700 AM     HEAVY RAIN       1 NW SINSINAWA          42.52N 90.54W
06/19/2014  M3.78 INCH       GRANT              WI   COOP OBSERVER

            COOP OBSERVER STATION SINSINAWA /SWAW3/
            HEAVY RAIN DURATION 24 HOURS

&&

NWS LA CROSSE WI
IRIS SYSTEM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:14 PM CDTRiver Flood WarningARXAllamakee, Clayton22 days
Jun 18, 11:41 PM CDTFlash Flood WarningARXAllamakee, Clayton, Fayette, Howard, Winneshiek2 hr
Jun 19, 2:02 AM CDTFlash Flood WarningARXAllamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek6 hr
Jun 19, 5:26 AM CDTSevere Thunderstorm WarningARXMitchell64 min
Jun 19, 5:27 AM CDTRiver Flood WarningARXClayton4 days
Jun 19, 5:27 AM CDTRiver Flood WarningARXClayton3 days
Jun 19, 5:40 AM CDTSevere Thunderstorm WarningARXMitchell65 min
Jun 19, 9:24 AM CDTRiver Flood WarningARXAllamakee3 days
Jun 19, 10:20 AM CDTSpecial Weather StatementARXChickasaw, Fayette, Floyd, Howard, Mitchell, Winneshiek55 min
Jun 19, 12:10 PM CDTSpecial Weather StatementARXHoward, Winneshiek65 min
Jun 19, 1:26 PM CDTFlash Flood WarningARXAllamakee, Clayton, Fayette, Winneshiek3 hr
Jun 19, 1:47 PM CDTSpecial Weather StatementARXAllamakee, Clayton, Fayette88 min
Jun 19, 2:42 PM CDTSpecial Weather StatementARXAllamakee, Clayton, Fayette2 hr
Jun 19, 3:41 PM CDTRiver Flood WarningARXClayton6 days
Jun 19, 4:44 PM CDTFlash Flood WarningARXAllamakee, Clayton, Fayette, Winneshiek3 hr
Jun 19, 5:04 PM CDTSpecial Weather StatementARXFloyd, Mitchell26 min
Jun 18, 7:55 PM CDTRiver Flood WarningARXLa Crosse, Trempealeau3 days
Jun 18, 10:57 PM CDTFlash Flood WarningARXGrant3 hr
Jun 19, 12:36 PM CDTRiver Flood WarningARXPepin6 days
Jun 19, 12:36 PM CDTRiver Flood WarningARXBuffalo, Trempealeau18 days
Jun 19, 12:36 PM CDTRiver Flood WarningARXLa Crosse, Vernon4 days
Jun 19, 3:41 PM CDTRiver Flood WarningARXRichland, Vernon69 hr
Jun 19, 3:41 PM CDTRiver Flood WarningARXCrawford, Vernon71 hr
Jun 19, 3:41 PM CDTRiver Flood WarningARXCrawford5 days
Jun 19, 3:44 PM CDTSevere Thunderstorm WarningARXGrant46 min
Jun 19, 3:45 PM CDTFlash Flood WarningARXCrawford, Grant, Richland3 hr
Jun 19, 4:30 AM CDTSpecial Weather StatementARXDodge60 min
Jun 19, 5:54 AM CDTSpecial Weather StatementARXOlmsted36 min

Nearby

Flash Flood Warnings in Iowa, 2014Flash Flood Warnings in Wisconsin, 2014Flash Flood Warnings in Minnesota, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.